MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312374
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a thr was performed.Surgeon prepared acetabulum as per technique and inserted definitive components.Surgeon prepped femur for size 4ho cpcs cemented femoral stem.Femur prepped for cementing and 12mm centralizer applied to femoral stem and cement applied to femoral canal.As the surgeon was about to cement the femoral component into femur he noticed there wasn't any laser etching on the lateral side (surgeon facing) side of the stem.The surgeon could not visualize where the stem was to stop on calcar.The surgeon quickly used the marking pen to trace around the marked side of the prosthesis and inserted stem to the approximate position.Head retrialed and rom performed.The definitive head implanted and the wound washed and closed in layers.No impact to the patient was reported.
 
Additional Manufacturer Narrative
It was reported that during a total hip replacement, the surgeon noticed there wasn't any laser etching on the lateral side of the stem.The surgeon could not visualize where the stem was to stop on calcar.The surgeon quickly used the marking pen to trace around the marked side of the prosthesis and inserted stem to the approximate position.The associated cpcs collarless polished cemented high offset stem, used in treatment, was not returned for evaluation.Therefore the product analysis could not be performed.The review of manufacturing records was conducted and it did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Possible causes could include but not limited to marking faded or marking illegible.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9194867
Report Number1020279-2019-03662
Device Sequence Number1879146
Product Code JDI
UDI-Device Identifier03596010462176
UDI-Public03596010462176
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model Number71312374
Device Catalogue Number71312374
Device Lot Number15GM17244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1